Winter Storm, Dodge
- When
- April 10, 5:35 PM CST to April 12, 4:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.023, -92.862 (the zone’s center; the record gives no point)
Low pressure moving slowly from Missouri to Illinois brought heavy snow across portions of southeast Minnesota. Snowfall totals ranged from 4 to 9 inches, with heaviest amounts over higher terrain.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Low pressure moving slowly from Missouri to Illinois brought heavy snow across portions of southeast Minnesota. Snowfall totals ranged from 4 to 9 inches, with heaviest amounts over higher terrain. Some of the highest totals included 9.0 inches at Grand Meadow (Mower County), 7.4 inches at Rochester International Airport (Olmsted County) and 6.0 inches at Dodge Center (Dodge County). Strong northerly winds accompanied the storm, which created blowing and drifting snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 10, 2:22 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT TUE APR 10 2007
.SHORT TERM...THROUGH THURSDAY NIGHT
SURFACE ANALYSIS THIS AFTERNOON SHOWS LOW PRESSURE OVER SOUTH
CENTRAL NEBRASKA. REGIONAL RADARS AND SURFACE OBSERVATIONS
INDICATE SNOW OR RAIN FALLING AHEAD OF THE LOW FROM NORTH DAKOTA
SOUTH INTO KANSAS AND MISSOURI.
12Z MODEL SUITE HAS FINALLY LATCHED ON TO THIS SYSTEM AND PRODUCED
OUTPUT VERY SIMILAR TO THE WHAT THE VERY CONSISTENT ECMWF HAS BEEN
SHOWING FOR SEVERAL DAYS. NO DOUBT NOW THAT THE ENTIRE AREA WILL
SEE PRECIPITATION FROM THIS EVENT AND CONFIDENCE MUCH HIGHER ON
WHERE THE HEAVY SNOWS WILL DEVELOP.
THE SHORT WAVE TROUGH OVER WYOMING AND COLORADO WILL CONTINUE TO
MOVE EAST/SOUTHEAST ACROSS THE CENTRAL PART OF THE COUNTRY THROUGH
WEDNESDAY BEFORE TURNING A LITTLE MORE NORTHEAST. UPPER LEVEL LOW
TO FORM TONIGHT AND THEN WORK EAST ACROSS THE FORECAST AREA
THROUGH WEDNESDAY NIGHT. IMPRESSIVE FORCING EXPECTED TO OCCUR WITH
THE NAM SHOWING 12 TO 16 PVU/S OF VORTICITY ADVECTION IN THE
500-300 MB LAYER LATE TONIGHT INTO WEDNESDAY. AN EXTENDED PERIOD
OF DIVERGENCE ALOFT WITH A COUPLE JET STRUCTURE AND THE DIVERGENT
FLOW JUST AHEAD OF THE UPPER LEVEL LOW WILL OCCUR FROM LATE
TONIGHT INTO WEDNESDAY NIGHT. THE STRONGEST AND DEEPEST QG
CONVERGENCE WILL OCCUR TONIGHT INTO WEDNESDAY. THE LOW LEVEL QG
CONVERGENCE BETWEEN 1000 AND 850 MB WILL THEN EXIT WHILE
CONTINUING OVER THE AREA ABOVE 850 MB INTO THURSDAY MORNING.
FRONTOGENESIS IN THE 850 TO 500 MB LAYER SETS UP TONIGHT
CONTINUING INTO WEDNESDAY NIGHT BEFORE LIFTING OUT TO THE
NORTHEAST. GOOD ISENTROPIC UPGLIDE ON THE 285K SURFACE OF 3 TO 5
MICROBARS/S SETS UP TONIGHT AND CONTINUES INTO WEDNESDAY NIGHT. IT
IS ALSO EVIDENT ON THIS LAYER THAT A TROWAL WILL SET UP WITH THIS
SYSTEM AND WILL MAINTAIN ITSELF OVER OR NEAR THE FORECAST AREA
INTO WEDNESDAY NIGHT AS WELL.
ALL THIS FORCING POINTS TO AN EXTENDED PERIOD OF MODERATE TO AT
TIMES HEAVY SNOW FALLING OVER THE AREA. FN VECTOR CONVERGENCE IN
THE 700 TO 600 MB LAYER FROM THE NAM POINTS TO THE HEAVIEST SNOWS
FALLING FROM NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. HAVE PUT THE
HIGHEST SNOWFALL TOTALS IN THIS AREA WITH AMOUNTS OF 8 TO 10
INCHES EXPECTED. NORTH OF THIS AREA AMOUNTS UP TO 6 INCHES
POSSIBLE NORTHEAST TO ABOUT INTERSTATE 94 WITH TOTALS OF 3 TO 5
INCHES FOR CLARK AND TAYLOR COUNTIES. STILL SOME CONCERN ABOUT
PRECIPITATION TYPES INITIALLY AS SURFACE TEMPERATURES HAVE WARMED
INTO THE LOWER TO MIDDLE 40S OVER NORTHEAST IOWA INTO WESTERN
WISCONSIN. HOWEVER...BUFKIT SOUNDINGS SHOW AN INITIAL DRY LAYER
SHOULD SATURATE UP AND COOL PRETTY QUICK ONCE THE PRECIPITATION
STARTS. MAY SEE A SHORT PERIOD OF RAIN OR RAIN/SNOW AT THE ONSET
BUT THIS SHOULD RAPIDLY TRANSITION OVER TO SNOW. TO ACCOUNT FOR
THIS...HAVE PUT A RAIN/SNOW MIX IN EARLY THIS EVENING FROM SAINT
ANSGAR OVER TO PLATTEVILLE AND SOUTH.
AS THE SURFACE LOW MOVES BY THE AREA...IT WILL BE DEEPENING AND
SHOULD PRODUCE SUSTAINED WIND SPEEDS OF 15 TO 25 MPH LATE TONIGHT
THROUGH WEDNESDAY. FOR THIS REASON...DECIDED TO GO WITH A WINTER
STORM WARNING INSTEAD OF A HEAVY SNOW WARNING. FOR COORDINATION
PURPOSES...WENT WITH A SNOW ADVISORY FOR CLARK AND TAYLOR COUNTIES
BUT WITH THE WINDS...THIS MAY HAVE TO BE SWITCHED OVER A WINTER
WEATHER ADVISORY AT SOME POINT.
.LONG TERM...FRIDAY THROUGH TUESDAY
MIXED GUIDANCE TODAY FROM THE LATEST SET OF MEDIUM RANGE MODELS.
THE 06Z OPERATIONAL RUN OF THE GFS SUGGESTS THE NEXT SYSTEM WILL
TAKE A MORE NORTH TRACK BRINGING ANOTHER SIGNIFICANT PRECIPITATION
EVENT TO THE REGION. THE ECMWF CONTINUES IT RECENT TREND OF BEING
FARTHER SOUTH WITH THE SYSTEM WITH THE 00Z GFS ENSEMBLE MEANS ARE
BETWEEN THE TWO BUT CLOSER TO THE OPERATIONAL SOLUTION THAN THE
ECMWF. GUIDANCE FROM HPC PREFERS THE FARTHER SOUTH SOLUTION OF THE
ECMWF ESPECIALLY CONSIDERING THE COASTAL LOW EXPECTED TO FORM ALONG
THE EAST COAST ONCE THE SYSTEM GETS PAST THE AREA. WITH THIS IN
MIND...HAVE BLENDED THE CURRENT DATABASE WITH THE LATEST HPC
GUIDANCE. THUS HAVE OPTED TO KEEP THE POPS IN THE CHANCE RANGE
THROUGH THE EVENT UNTIL A BETTER CONSENSUS IS REACHED BETWEEN THE
MODELS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM CDT
WEDNESDAY FOR WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 PM CDT WEDNESDAY FOR
WIZ017-WIZ029.
MN...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT
WEDNESDAY FOR MNZ086-MNZ087-MNZ094-MNZ095.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM CDT
WEDNESDAY FOR MNZ079-MNZ088-MNZ096.
IA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT
WEDNESDAY FOR IAZ008-IAZ009-IAZ010-IAZ018-IAZ019-IAZ029.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM CDT
WEDNESDAY FOR IAZ011-IAZ030.
&&
04HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 353 PM CDT TUE APR 10 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044- 053>055-061-111100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 353 PM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI TONIGHT. THIS SYSTEM WILL PRODUCE SNOW ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND MUCH OF WESTERN WISCONSIN TONIGHT. BETWEEN 3 AND 5 INCHES OF SNOW WILL LIKELY FALL GENERALLY SOUTH OF A LAKE CITY MINNESOTA TO MAUSTON WISCONSIN LINE. IN ADDITION...SOME OF THIS SNOW MAY MIX WITH RAIN AT TIMES THIS EVENING GENERALLY SOUTH OF A ST ANSGAR TO PLATTEVILLE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHEAST ACROSS NORTHERN ILLINOIS AND NORTHERN INDIANA ON WEDNESDAY...AND SOUTHERN LOWER MICHIGAN ON WEDNESDAY NIGHT. AS A RESULT...THE ACCUMULATING SNOW WILL LIKELY CONTINUE TO FALL ACROSS THE AREA. ADDITIONAL SNOW AMOUNTS OF 3 TO 7 INCHES WILL BE POSSIBLE DURING THIS TIME PERIOD. THIS WOULD LIKELY BRING THE TOTAL SNOW UP INTO THE 6 TO 12 INCH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL ACCUMULATIONS FROM TONIGHT THROUGH WEDNESDAY NIGHT WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. WIZ017-029-111100- CLARK-TAYLOR- 353 PM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI TONIGHT. THIS SYSTEM WILL LIKELY PRODUCE MEASURABLE SNOW ACROSS NORTH CENTRAL WISCONSIN AFTER MIDNIGHT TONIGHT. BY SUNRISE ON WEDNESDAY...BETWEEN 1 AND 2 INCHES OF SNOW WILL LIKELY HAVE FALLEN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHEAST ACROSS NORTHERN ILLINOIS AND NORTHERN INDIANA ON WEDNESDAY...AND SOUTHERN LOWER MICHIGAN ON WEDNESDAY NIGHT. AS A RESULT...THE ACCUMULATING SNOW WILL LIKELY CONTINUE ACROSS NORTH CENTRAL WISCONSIN. ADDITIONAL SNOW AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE DURING THIS TIME PERIOD. THIS WOULD LIKELY BRING THE TOTAL SNOW UP INTO THE 4 TO 6 INCH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL ACCUMULATIONS FROM TONIGHT THROUGH WEDNESDAY NIGHT WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. BOYNE
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25317, 25322, 25318, 25321, 25319, 25325, 25581.